View Our Services
Open Menu
+

CALL TODAY! (310) 443-5273

 
 

Dissolving Juvederm and Radiesse

June 2, 2008
Dear Dr. Rivkin,

I have read some of your answers and I apologize if I am asking a question that has been answered before. You have mentioned that both radiesse and juvederm can be dissolved (or dissipated)--radiesse with kenalog and juvederm with "an enzyme." What are the side effects of this? Also, I had Radiesse injected about 6 months ago and the juvederm about a year ago. Is this too late to have them dissolved? Many dermatologists I have spoken to aren't aware of this--is this an area that you specialize in? Do people come to you to fix others' overfills?

How long does the kenalog take to work?

Thank you for your time.

Shikshik


hi shikshik,
the enzyme that dissolves juvederm or restylane is called hyaluronidase and it really dissolves them completely. it is very safe to use, i do it all the time. yes, my practice is exclusively non surgical aesthetics, so i specialize in this kind of stuff. the enzyme takes about a day or less to work
your juvederm should be mostly gone, but i'd be happy to take a look and see what we can dissolve.
radiesse can't be dissolved, but the appearance of lumps can be reduced with some kenalog. its important not to put too much in - you can get an indentation in the skin. the kenalog takes a week or two to work.
hope that helps

20 thoughts on “Dissolving Juvederm and Radiesse”

  1. holly says:

    hi i had lip fillers done a few weeks ago im sure they weir overfilled as my top lip covers my bottom lip i had 1.6ml of juvaderm injected. I was wondering what product will disolve this and if it will disolve all of the juvaderm injected. Also do you need to have a patch test before this injection? many thanks holly.

    1. Dr. Rivkin says:

      hi
      that is a sizable amount of juvederm. hyaluronidase is the enzyme that is used to dissolve juvederm and restylane. it works very well to fully or partially dissolve the filler. no patch test necessary.

  2. Angela says:

    I had juvederm installed in my tear tough area and it has been a year and a half, that area was discolored with a greenish tent and still look like dried blood in the corner and HYALURONIDASE still be used to remove or desolve the Juvedear, PLEASE HELP!

    1. Dr. Rivkin says:

      yes, hyaluronidase will work, even 18 months out from the procedure. be sure to find someone who is experienced using the hyaluronidase.

  3. Angela says:

    Can HYALURONIDASE still desolve what is there in my tear tough area after a year and half? Because my eyes still look bad and I wanted to try Restylane to remove the lines under my eyes I was told that that would work good but I don’t want any more discoloration and I don’t want to have to sue any one I just need help?

    1. Dr. Rivkin says:

      absolutely. restylane can last for several years and hyaluronidase will dissolve it at any time. you should see results within 24 hrs.

  4. Carrie says:

    I am totally confused by the dissolving enzyme. I had Juvederm injected a year ago and it was overfilled my marrionette lines so that I look like I have jowls. I decided to wait for it to dissolve naturally but it hasn’t. I went to another practitioner who tells me that the enzyme will leave my skin baggy so does not recommend I have it done. What is the truth?

    Thanks, Carrie

    1. Dr. Rivkin says:

      hi carrie,
      the truth is that your practitioner is wrong.
      the enzyme dissolves injected huyaluronic acid without damage to your tissues.
      get it done by someone who has experience injecting the enzyme so that they inject just enough to get the job done.
      best wishes
      azr

  5. Kate says:

    Dr. Rivkin,

    8 month ago my Dr. used Radiance to emphasize my lines above lips (2 lines that goes to a nose ). Apparently the product was places almost at my nose which has deformed my nose lines. ( I am sorry for not knowing medical terms). Its even hard to breath since it seems that product retains water.

    How long for product to be dissolved in my nose area and if my lines will ever go back to normal as it was before the procedure.

    many thanks for your answer

    Kate

    1. Dr. Rivkin says:

      Radiesse or Radiance (as it was called before) will dissolve within a year. Usually you start seeing it go down within 8 to 10 months. Everything should go back to normal after that.

  6. Cyndi says:

    Have you ever seen a reaction to the hyaluronidase? the whole left side of my face is 3x the size of the right side after Juvederm and hyaluronidase, it is red and warm; all the signs of allergy or infection. The practitioner used some near my eye over the cheek bone when she did not like how the Juvederm looked. I am just taking some Benedryl and icing. Should I go to the ER for some steroids?

    1. Dr. Rivkin says:

      call your doctor – you may have an infection and need antibiotics.
      you should be seen today.

  7. James says:

    Dr Rivkin,

    Had some Radiesse injected 5-7 years ago. Read you have used Kenalog to dissolve lumpiness.

    I have an undesirable yet permanent volume change from the Radiesse all those years ago. There are no bumps or lumps, just an augment ion around the cheek bone.

    Aside from surgical excision, can Kenalog dissolve this collagen build-up (or scar tissue) from the Radiesse ?

    1. Dr. Rivkin says:

      Yes, I would use Kenalog. Count on several sessions, 3 or 4 4 weeks apart, and I would use kenalog 40, mixed with 5FU. Hope that helps.

  8. Jen says:

    I unfortunately went to an inexperienced med spa and got my fillers of radiesse by my mouth area and between my frown lines. One eye is filling up with radiesse at the corner of my eyelid. I was told that radiesse should never be applied to the eye area ever! What can I do to reduce my eyelid sag of radiesse?
    Help…it’s awful.

    1. Dr. Rivkin says:

      i’d be happy to help if you can send me pictures.

  9. Simon says:

    Hi Dr. Rivkin,

    I received Radiesse twice for my mid cheek area. I was concerned about my tired appearance and sunken in look. Once was in 2009 and then again in 2010. I feel that I have a slight over correction of my cheeks now. I think the Radiesse is gone but I have a build up of collagen. I have a few questions:

    Is Kenalog advised for slight overcorrection?

    Can massage decrease this collagen buildup? I’ve heard doctors say to massage the area to break collagen down.

    Can weight loss decrease volume? I am about 10 lbs heavier than when I had injections.

    Thanks so much!

    1. Dr. Rivkin says:

      hi simon,
      yeah, i would suggest kenalog for the slight over-correction. i don’t think massage will decrease it much. certainly weight has impact on the appearance of this area.
      i would lose weight first before using kenalog.
      cheers,
      azr

  10. Kathy says:

    Hello dr. I had radiesse injected on my marionette lines and folds near my cheeks. The cheeks went well. When I noticed the marionette lines was still there, the dr injected again with radiesse a week apart. I have lump on both sides where the fold is. I think the dr overfilled. I called radiesse and they said there isnt anything to inject to make the lump smaller. I will have to wait. I was told radiesse is something like a bone. It’s been 2 years and you can still see the lump. I’ve read it could take years and by then there will be sàgging skin on top of that . What is your experience with dissolving the radiesse? Will it cause more of a problem? I was told I should get a mid lift .

    1. Dr. Rivkin says:

      Hi Kathy
      I’m sorry that this happened to you. Radiesse cannot be reversed, but it certainly is worthwhile to try to bring it down somewhat with steroid injections. I use Kenalog 40 mixed with 5FU to get the best results. I really do not think that a lift is the answer.

Comments are closed.

Latest News and Reviews

Latest News and Reviews

Warning!

This gallery contains graphic content. Are you sure you want to proceed?

Warning!

This gallery contains graphic content. Are you sure you want to proceed?